Ask The Doctor > Questions & Answers > On pills, light periods, no pills missed

On pills, light periods, no pills missed

Patient: I am 27 and I’m on birth control with combined oestrogen and progesterone pills. I take them every day at the same hour, no pills missed. I took pills several times before, and they were always effective for me. Now, I have been taking them for almost a year and my period has become lighter every month, almost as spotting. I have taken pregnancy tests and they come up as negative. Could I still be pregnant?

 

 

Symptoms: Boating, swore breasts

 

 

Doctor: Hi,Thanks for the query.I understand your concern.Menstrual irregularities can be seen as side effects of contra ceptive pills.While using contraceptive pills some women may have spotting during periods and some may have total amenorrhea also.Usually with proper usage contraceptive pills can give around 95% protection.So, the possibility of pregnancy is less in your case.Take care.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment